Vol. 311, No. 2, 2021

Download this article
Download this article For screen
For printing
Recent Issues
Vol. 313: 1  2
Vol. 312: 1  2
Vol. 311: 1  2
Vol. 310: 1  2
Vol. 309: 1  2
Vol. 308: 1  2
Vol. 307: 1  2
Vol. 306: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
Classification of smooth factorial affine surfaces of Kodaira dimension zero with trivial units

Tomasz Pełka and Paweł Raźny

Vol. 311 (2021), No. 2, 385–422
Abstract

We give a corrected statement of (Gurjar and Miyanishi 1988, Theorem 2), which classifies smooth affine surfaces of Kodaira dimension zero, whose coordinate ring is factorial and has trivial units. Denote the class of such surfaces by 𝒮0. An infinite series of surfaces in 𝒮0, not listed in loc. cit., was recently obtained by Freudenburg, Kojima and Nagamine (2019) as affine modifications of the plane. We complete their list to a series containing arbitrarily high-dimensional families of pairwise nonisomorphic surfaces in 𝒮0. Moreover, we classify them up to a diffeomorphism, showing that each occurs as an interior of a 4-manifold whose boundary is an exceptional surgery on a 2-bridge knot. In particular, we show that 𝒮0 contains countably many pairwise nonhomeomorphic surfaces.

Keywords
affine surface, $\mathbb{C}^*$-fibration, log minimal model program, knot surgery, Kirby diagram
Mathematical Subject Classification
Primary: 14R05
Secondary: 14J26, 57M99, 57R65
Milestones
Received: 26 February 2020
Revised: 15 December 2020
Accepted: 15 December 2020
Published: 31 July 2021
Authors
Tomasz Pełka
Basque Center for Applied Mathematics
Bilbao
Spain
Paweł Raźny
Instytut Matematyki
Uniwersytet Jagielloński
Kraków
Poland